Everyone always tells you to read every single last bit of miniscule text before you sign anything. Which is good advice, provided you can understand the tortuous, mumbling obfuscation that merrily trips from the pen of lawyers and other associated cockweasels all over the globe. But there is one place where I wonder if ignorance isn't bliss: I read the 'Possible Side Effects' on my antibiotics this morning, and now feel a lot worse than I did.
And I quote:
If the following happens, stop taking Clarithromycin and tell your doctor immediately or go to the casualty department at your nearest hospital:
- Difficulty in breathing and swelling of the lips, face and neck.
- Skin rash, which may range in severity from itchy skin eruptions to serious blistering of the skin or ulceration of the lips, nose mouth and genitals.
Ulcerated genitals? Damn right I'm going immediately to hospital! Me, my blistered skin and swollen neck are going to break all land-speed records getting there. It's not like I can call for an ambulance anyway, what with my lips being all puffy and oozing.
Other possible side effects include:
- Stomach problems such as nausea, vomiting, indigestion, stomach pains, or diarrhoea. [well, that sounds like a fun Saturday night]
- Prolonged attacks of diarrhoea, which has blood or mucus in it (if this occurs you must consult your doctor immediately) [Another 'no shit Sherlock' moment there, only obviously there would be, and it'd be all red and stinging. Add that to the ulcerated genitals and things aren't looking too good in the underpants department.]
- Change in sense of taste or smell, funny taste in your mouth. [perhaps the funny taste is caused by all that vomiting, and after the borsch-coloured toilet trips I think we can all guess where the change in smell is coming from.]
The side effects given below are usually short lived [presumably because you drop down dead of embarrassment at your bleeding bum and pustule-covered willy] and soon disappear:
- Dizziness, vertigo, disorientation.
- Difficulty sleeping [not surprising when you've got 'prolonged attacks of diarrhoea'], bad dreams, hallucinations.
- Confusion, change in the sense of reality and feeling panicky. [Damn right I'm feeling panicky! Who wouldn't be? I can't talk, my trousers look like a vampire threw up on them, my head's the size of a bouncy castle and I'm seeing things.]
Rare side effects include:
- Hearing loss
- Unusual bleeding [I'm assuming this is in addition to the bottom haemorrhaging mentioned above, like that wasn't sodding unusual enough.]
- Liver or gall bladder problems
- Kidney problems
And this stuff is supposed to make me feel better?